Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 2, 2010, 6:00 PM EDT for Champaign County, Miami County, Shelby County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 2, 2010, 6:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:20 PM EDT | TSTM WND DMG | N Piqua, OH | TREES WERE REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
914
WFUS51 KILN 022200
TORILN
OHC021-109-149-022230-
/O.NEW.KILN.TO.W.0010.100602T2200Z-100602T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
NORTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
SOUTHERN SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 630 PM EDT.
* AT 557 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR POLO...
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PIQUA...
ST. PARIS...
IN ADDITION...HARDIN...NEWBERN...LOCKINGTON...FARRINGTON...
FLETCHER...PLATTSVILLE...BALLOU AND CARYSVILLE ARE NEAR THE PATH OF
THIS DANGEROUS THUNDERSTORM.
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 79 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 4028 8401 4027 8400 4026 8385 4004 8389
4012 8443 4019 8443 4030 8441
TIME...MOT...LOC 2200Z 278DEG 27KT 4020 8430
$$1 follow-up statement
427
WWUS51 KILN 022221
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED JUN 2 2010
OHC021-109-149-022230-
/O.CON.KILN.TO.W.0010.000000T0000Z-100602T2230Z/
MIAMI OH-CHAMPAIGN OH-SHELBY OH-
621 PM EDT WED JUN 2 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN SHELBY...WESTERN CHAMPAIGN AND NORTHEASTERN MIAMI
COUNTIES...
AT 618 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
ST. PARIS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. PARIS.
IN ADDITION...ROSEWOOD...KISER LAKE STATE PARK...MILLERSTOWN...
THACKERY AND SPRINGHILLS ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 4009 8414 4029 8416 4028 8401 4027 8400
4026 8385 4004 8389
TIME...MOT...LOC 2222Z 278DEG 27KT 4013 8399
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 2, 5:38 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 2, 5:38 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 538 PM EDT WED JUN 2 2010 .SYNOPSIS... A BOUNDARY WILL BE DRAPED ALONG THE OHIO RIVER TONIGHT AND THURSDAY. THIS WILL CREATE A FAVORED TRACK FOR WEAK SURFACE LOW PRESSURE WAVES TO TRACK ALONG THROUGH THURSDAY NIGHT...WRINGING OUT SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE GREAT LAKES ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATING TO ACCOUNT FOR CONVECTION THAT FIRED ALONG A BOUNDARY TO THE WEST. STORMS WILL AFFECT NORTHWEST HALF OF CWA AND SLOWLY SPREAD EAST THIS EVENING AS THEY SLOWLY BLEND THEIR INDIVIDUAL UPDRAFTS TOGETHER AND DIE OUT LATER THIS EVENING. OUTFLOW FROM THIS SYSTEM MAY ALSO INITIATE MORE IN THE SOUTHEAST...WILL AMEND FORECAST AGAIN IF THIS OCCURS. TEMPS TONIGHT SHOULD DROP INTO THE MID TO UPPER 60S...NOT TOO FAR OFF OF CURRENT DEWPOINTS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... BOUNDARY WILL REMAIN ALONG THE OHIO RIVER THROUGH THURSDAY NIGHT UNTIL HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION AND NEGATES ANY ACTIVITY THAT MAY STILL BE LINGERING ALONG IT DURING THE EVENING HOURS. WITH DAYTIME HEATING...A SCATTERED THUNDERSTORM OR DOWNSTREAM SHOWERS ARE EXPECTED DURING THE DAY AND THIS APPEARS TO HAVE A HIGHER CHANCE OF OCCURRANCE THAN CONVECTION TONIGHT. TEMPERATURES WERE ABOVE CLIMATOLOGY BUT CONSISTENT WITH WHAT WE HAVE BEEN SEEING THE LAST FEW DAYS. MID 80S AND MID 60S FOR MAX/MINS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MAIN UPDATE TO THE LONG TERM WAS TO INCREASE POPS SATURDAY AS MODELS ARE AGREEING A LITTLE BETTER ON THE POSSIBILITY OF THE NEXT FRONT MOVING IN A LITTLE QUICKER. THERE IS STILL QUITE A BIT OF SPREAD IN THE GUIDANCE ON TIMING BUT ENOUGH CONFIDENCE FOR A LOW CHANCE POP AT THIS POINT. HIGH PRESSURE AND DRY WEATHER ARE EXPECTED ON MONDAY AND TUESDAY. TEMPERATURES THROUGH THE PERIOD WILL HOVER AROUND CLIMATOLOGICAL NORMALS...WITH HIGHS AROUND 80 AND LOWS CLOSE TO 60. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS TO INCREASE LATE THIS AFTERNOON INTO THIS EVENING AS THE ATMOSPHERE DESTABILIZES AND CONVERGENCE INCREASES AHEAD OF A TROUGH EXTENDING ACROSS INDIANA. STILL SOME UNCERTAINTY IN TIMING IN COVERAGE. SO HAVE USED VCSH AND CB QUALIFIERS FOR TIME FRAME THAT APPEARS TO HAVE THE BEST CHANCE AT THIS TIME. CHANCE OF CONVECTION MAY EXTEND PAST 06Z BUT UNCERTAINTY INCREASES WITH TIME. AFTER THAT THERE MAY BE SOME CLEARING AND WITH LIGHT WINDS AND AMPLE LOW LEVEL MOISTURE EXPECT VISIBILITY RESTRICTIONS TO DEVELOP IN MIST/FOG. THIS SHOULD DISSIPATE QUICKLY AFTER 12Z. BUT THE CHANCE OF ADDITIONAL SHOWERS AND THUNDERSTORMS WILL INCREASE LATE IN THE TAF PERIOD. .OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT AND AND AGAIN SATURDAY THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...FRANKS AVIATION...
Hazardous weather outlook, Jun 2, 11:41 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1141 AM EDT WED JUN 2 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1141 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS BEING CAPPED IN THE WAKE OF AN OUTFLOW BOUNDARY WHICH HAS BEEN MOVING ACROSS THE REGION THIS MORNING. PLENTY OF BREAKS IN THE CLOUDS WILL ALLOW SUFFICIENT HEATING FOR THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. A DISTURBANCE MOVING OUT OF ILLINOIS WILL LIKELY RESULT IN THUNDERSTORMS DEVELOPING AND MOVING INTO THE REGION LATER THIS AFTERNOON AND INTO THE EVENING. HOWEVER THERE IS UNCERTAINTY WHERE THE PRIMARY FOCUS WILL BE FOR THESE STORMS AND ALSO HOW STRONG THEY BECOME. THERE IS THE POTENTIAL FOR SOME STORMS TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT WITH THE POSSIBILITY OF STORMS REPEATEDLY MOVING OVER THE SAME LOCATION...WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CHANCES FOR OCCASIONAL ROUNDS OF THUNDERSTORMS WILL REMAIN POSSIBLE ON THURSDAY. SEVERE WEATHER WILL CONTINUE TO BE A POSSIBILITY...ALTHOUGH THIS THREAT WILL BE MORE LIKELY ALONG AND SOUTH OF INTERSTATE 71 ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR THIS EVENING.
In the hours before
Special weather statement, Jun 2, 5:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT WED JUN 2 2010
OHZ042-043-051-022230-
MIAMI OH-DARKE OH-SHELBY OH-
545 PM EDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...EASTERN DARKE
AND NORTHERN MIAMI COUNTIES THROUGH 630 PM EDT...
AT 545 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEBSTER...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRADFORD...COVINGTON...
PIQUA...SIDNEY AND TROY.
ALSO...HORATIO...RUSSIA...BLOOMER...NEWPORT...CIRCLE HILL...
CLAYTON...POLO AND HOUSTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4032 8401 4026 8401 4001 8404 4010 8464
4033 8455
ANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:57 AM EDT | Special Weather Statement | ILN | Auglaize, Mercer, Shelby | 63 min |
| Jun 2, 5:45 PM EDT | Special Weather Statement | ILN | Darke, Miami | 45 min |
| Jun 2, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Darke, Miami, Shelby | 51 min |
| Jun 2, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 39 min |
| Jun 2, 6:51 PM EDT | Special Weather Statement | ILN | Clark, Greene, Madison | 54 min |
| Jun 2, 7:06 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Madison, Montgomery and 1 more | 39 min |
| Jun 2, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 51 min |
| Jun 2, 7:15 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 45 min |
| Jun 2, 7:26 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Madison | 49 min |
| Jun 2, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Warren | 41 min |
| Jun 2, 7:46 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 44 min |
| Jun 2, 7:50 PM EDT | Areal Flood Advisory | ILN | Franklin | 115 min |
| Jun 2, 7:50 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 40 min |
Nearby
Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.